MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXC141000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Aneurysm expansion (4597)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: rmt311415 excluder c3 31mmx14.5mmx15cm - sn (b)(6); pxc141000 excluder 14.5mmx10cm - sn (b)(6); pxc141000 excluder 14.5mmx10cm - sn (b)(6).H3: device remains implanted.A review of the manufacturing records indicated the lot met pre-release specifications.The patient referenced in this event file is enrolled in a retrospective and prospective observational cohort registry designed to obtain early data on the use of the gore® excluder® aaa endoprosthesis with c3 delivery system through the global registry for endovascular aortic treatment (great).Medidata rave® is the clinical study database (csd), capturing the data through the grt 10-12 module.The above information was obtained from the csd.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2012, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2020, the patient presented with aneurysm growth in the left iliac artery.On (b)(6) 2021, the patient was treated with extension of the already-implanted endoprosthesis with an additional device and coil embolization of the left internal iliac arteries.
 
Additional Manufacturer Narrative
Corrected manufacturing site.
 
Event or Problem Description
It was reported that on (b)(6) 2012, a patient presenting with an abdominal aortic aneurysm was treated with a gore excluder aaa endoprosthesis with c3 delivery system.On (b)(6) 2020, the patient presenting with expansion of the left sided iliac aneurysm reportedly caused by migration of the trunk ipsilateral leg.On (b)(6) 2021, the patient was treated with coil embolization of left iliac internal branches and implantation of an additional device in the left iliac artery.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The imaging evaluation performed by a clinical imaging specialist showed the following: three full digital imaging and communications in medicine (dicom) image sets available for evaluation.Names are anonymized.Dates are taken off all dicom headers.No proximal trunk ipsilateral/limb migration between all time-points received.All image sets (3) show lack of distal end of distal device apposition in the right common iliac artery (rci).Two sets of imaging show lack of distal end of distal device apposition in the left common iliac artery (lci) (pxc141000).One set of dicom images has an additional device (contralateral leg with 2 radiopaque markers) implanted and there are embolization materials present at the level of the left internal iliac artery as per description summary.There is minimal change in the maximum diameters of the lci between time points.Thereby, decreasing the probability of disease progression.The lack of distal device apposition is resolved in the lci.The pxc201000 is implanted on the patient¿s right side as an extension to the ipsilateral limb in the rci.All image sets available show lack of distal device apposition (pxc201000) in the rci.Maximum diameters of the rci are =25mm on all time-points.Little change in max rci diameters is noted.This complaint was initiated based on information received from the field.The product remains implanted, and was not returned for evaluation.Therefore the cause of the migration leading to iliac artery dilation could not be independently confirmed during the investigation.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of the reported event and assign a root cause.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to aneurysm growth.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The imaging evaluation performed by a clinical imaging specialist showed the following: three full digital imaging and communications in medicine (dicom) image sets available for evaluation.Names are anonymized.Dates are taken off all dicom headers.No proximal trunk ipsilateral/limb migration between all time-points received.All image sets (3) show lack of distal end of distal device apposition in the right common iliac artery (rci).Two sets of imaging show lack of distal end of distal device apposition in the left common iliac artery (lci) (pxc141000).One set of dicom images has an additional device (contralateral leg with 2 radiopaque markers) implanted and there are embolization materials present at the level of the left internal iliac artery as per description summary.There is minimal change in the maximum diameters of the lci between time points.Thereby, decreasing the probability of disease progression.The lack of distal device apposition is resolved in the lci.The pxc201000 is implanted on the patient¿s right side as an extension to the ipsilateral limb in the rci.All image sets available show lack of distal device apposition (pxc201000) in the rci.Maximum diameters of the rci are =25mm on all time-points.Little change in max rci diameters is noted.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to aneurysm growth.Corrected product information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17807260
Report Number3007284313-2023-02766
Device Sequence Number20677455
Product Code MIH
UDI-Device Identifier00733132609949
UDI-Public00733132609949
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue NumberPXC141000
Device Lot Number9397630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer04/02/2024
04/10/2024
06/07/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date04/02/2024
04/10/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale